Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 33, NWS Pueblo, CO

June 26, 201311 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 26, 2013, 3:01 PM MDT for 11 counties in Colorado. It took effect at Jun 27, 2013, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2013, 3:01 PM MDT (21:01 UTC)
In effect from
Jun 27, 2013, 1:00 PM MDT
Expired
Jun 27, 2013, 8:57 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 145 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3145 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS85 KPUB 262101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT WED JUN 26 2013

...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY THUNDERSTORMS...GUSTY
OUTFLOW WINDS AND DRY FUELS...FROM 1 PM TO 9 PM MDT THURSDAY FOR
FIRE WEATHER ZONES 223 AND 225...WHICH INCLUDES THE LA GARITA AND
EASTERN SAN JUAN MOUNTAINS ALONG WITH THE SANGRES DE CRISTO RANGE
AND SPANISH PEAKS...

COZ223-225-271315-
/O.NEW.KPUB.FW.W.0033.130627T1900Z-130628T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SOUTHERN FRONT RANGE-
301 PM MDT WED JUN 26 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY FOR
DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR
FIRE WEATHER ZONES 223 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 223 AND 225.

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER
  THE MOUNTAIN RANGES WITH VERY LITTLE PRECIPITATION...AND
  FREQUENT CLOUD TO GROUND LIGHTNING.

* OUTFLOW WINDS...VARIABLE GUSTS TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH STRONG
  GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. LITTLE
  RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
205 
WWUS85 KPUB 270955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MDT THU JUN 27 2013

...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY THUNDERSTORMS...
GUSTY OUTFLOW WINDS AND DRY FUELS...FROM 1 PM TO 9 PM MDT
TODAY FOR FIRE WEATHER ZONES 220...223 AND 225...WHICH INCLUDES THE
LA GARITA AND EASTERN SAN JUAN MOUNTAINS...THE SAWATCH AND
MOSQUITO RANGES...AND THE SANGRE DE CRISTO RANGE AND SPANISH
PEAKS...

COZ220-280200-
/O.EXA.KPUB.FW.W.0033.130627T1900Z-130628T0300Z/
UPPER ARKANSAS RIVER VALLEY-
355 AM MDT THU JUN 27 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...
AND GUSTY WINDS FOR FIRE WEATHER ZONE 220...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 220.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP
  OVER THE MOUNTAIN RANGES WITH VERY LITTLE PRECIPITATION...AND
  FREQUENT CLOUD TO GROUND LIGHTNING.

* OUTFLOW WINDS...VARIABLE GUSTS TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ223-225-280200-
/O.CON.KPUB.FW.W.0033.130627T1900Z-130628T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SOUTHERN FRONT RANGE-
355 AM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE
HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223 AND 225...

* AFFECTED AREA...FIRE WEATHER ZONES 223 AND 225.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP
  OVER THE MOUNTAIN RANGES WITH VERY LITTLE PRECIPITATION...AND
  FREQUENT CLOUD TO GROUND LIGHTNING.

* OUTFLOW WINDS...VARIABLE GUSTS TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
977 
WWUS85 KPUB 272124
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT THU JUN 27 2013

...A RED FLAG WARNING REMAIN IN EFFECT FOR DRY THUNDERSTORMS...
GUSTY OUTFLOW WINDS AND DRY FUELS...UNTIL 9 PM MDT TODAY FOR FIRE
WEATHER ZONES 220...223 AND 225...WHICH INCLUDES THE LA GARITA AND
EASTERN SAN JUAN MOUNTAINS...THE SAWATCH AND MOSQUITO RANGES...AND
THE SANGRE DE CRISTO RANGE AND SPANISH PEAKS...

...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY
THUNDERSTORMS...GUSTY OUTFLOW WINDS AND DRY FUELS...FROM NOON
UNTIL 9 PM MDT ON FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH
INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS...


COZ223-281330-
/O.NEW.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
/O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
324 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS
FOR FIRE WEATHER ZONES 223...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR
FIRE WEATHER ZONE 223...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 223.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL 
  DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE 
  PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. 

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220-225-280300-
/O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE-
324 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS
FOR FIRE WEATHER ZONE 220 AND 225...

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 225.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL 
  DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE 
  PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. 

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
779 
WWUS85 KPUB 280257
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT THU JUN 27 2013

...A RED FLAG WARNING FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS
AND DRY FUELS WILL BE IN EFFECT FROM NOON FRIDAY UNTIL 9 PM MDT 
FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA
AND EASTERN SAN JUAN MOUNTAINS...

COZ223-281900-
/O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
/O.CON.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
857 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS FOR FIRE WEATHER ZONES 223...
...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW
RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223...

* AFFECTED AREA...FIRE WEATHER ZONE 223.

* THUNDERSTORMS...ISOLATED TO SCATTERED PRIMARILY DRY
  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAIN RANGES
  FRIDAY WITH LIMITED PRECIPITATION...IN COMBINATION WITH CLOUD TO
  GROUND LIGHTNING.

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH AT TIMES.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220-225-280400-
/O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE-
857 PM MDT THU JUN 27 2013

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW
RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONE 220 AND
225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR THE UPPER ARKANSAS RIVER VALLEY AND SOUTHERN FRONT
RANGE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:18 AM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 26, 11:18 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1118 AM MDT WED JUN 26 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM MDT WED JUN 26 2013

...MAINLY HOT AND DRY TODAY WITH LIGHT WINDS...

UPPER RIDGE BUILDS OVER THE AREA THROUGH TONIGHT.  THIS WILL HELP
KEEP WINDS LIGHTER THAN THE PAST FEW DAYS.  DEW POINTS DID INCREASE
SOME FOR YESTERDAY...AND EXPECT SIMILAR TO SLIGHTLY HIGHER DEW
POINTS FOR MOST AREAS TODAY.  HIGHER ELEVATIONS WILL SEE AFTERNOON
HUMIDITIES FALL TO BETWEEN 15-25%...WHILE THE VALLEYS AND SOUTHEAST
PLAINS SEE RHS FALL INTO THE SINGLE DIGITS TO LOWER TEENS.  WITH H7
TEMPS RUNNING FROM +17 TO +20C ACROSS THE AREA THIS AFTERNOON...THIS
SHOULD NET HIGH TEMPERATURES IN THE LOWER 100S FOR THE SE
PLAINS...WITH A MIX OF 70S/80S AND LOWER 90S FOR THE MTS/VALLEYS.
ALL IN ALL...IT WILL BE A HOT DAY.  HOWEVER WINDS LOOK LIGHT...AND
NO FIRE WEATHER HIGHLIGHTS LOOK NECESSARY.

ONE CONCERN WITH THE SLIGHT INCREASE IN MOISTURE TODAY WILL BE THE
POTENTIAL FOR VERY ISOLATED THUNDERSTORMS ACROSS THE SOUTHWEST
MOUNTAINS AND SANGRES DURING THE LATE AFTERNOON.  SEVERAL OF THE
HIGH RESOLUTION SHORT RANGE MODELS ADVERTISE THIS (NAM12...4KM NSSL
WRF...AND RUC13).  MODEL SOUNDINGS LOOK VERY DRY...AND THINK ITS MORE
LIKELY TO BE SOME CUMULUS BUILD UPS BUT NO PRECIPITATION.  HOWEVER
WITH POTENTIAL THERE AND MORE THAN ONE HIGH RES MODEL SHOWING
THIS...WILL MAINTAIN THE INHERITED ISOLATED POPS FOR VERY SPOTTY
AREAS ACROSS THE SOUTHWEST MOUNTAINS. I DID CUT BACK THE AREAL
COVERAGE SOME. THINK IT WILL BE A VERY ISOLATED EVENT...WITH ERRATIC
GUSTY WINDS AND LIGHTNING THE PRIMARY THREATS.  WITH NOTHING TO
SUSTAIN CONVECTION...IF ANY ISOLATED -TS DEVELOPS OVER THE MTS IT
SHOULD DIMINISH QUICKLY AROUND SUNSET.  ANY SMOKE SHOULD REMAIN
CONFINED TO THE RIO GRANDE VALLEY AND POSSIBLY THE WESTERN SIDE OF
THE SAN LUIS VALLEY TODAY AS LIGHT WINDS ALOFT WILL HAVE LESS OF AN
ABILITY TO SHIFT THE PLUME EASTWARD.   -KT

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 347 AM MDT WED JUN 26 2013

THURSDAY-FRIDAY...GENERALLY WEAK NORTHERLY FLOW ALOFT PROGGED ACROSS
THE STATE AS CENTER OF HOT UPPER HIGH AROUND THE FOUR CORNERS REGION
SLOWLY DRIFTS WESTWARD THROUGH THE DAY FRIDAY. MODELS CONTINUE TO
INDICATE SHORTWAVE ENERGY DIVING DOWN THE BACKSIDE OF THE RIDGE
ACROSS THE UPPER MIDWEST...WHICH ALLOWS FOR LOW LEVEL MOISTURE TO
SLOWLY FILTER BACK INTO EASTERN COLORADO AS SFC HIGH PRESSURE BUILDS
ACROSS THE HIGH PLAINS STATES. MODELS ALSO CONTINUE TO INDICATE MID
LEVEL MOISTURE SLOWLY INCREASING ACROSS THE AREA...ESPECIALLY ON
FRIDAY. THE INCREASING MOISTURE AND THE STRONG SUMMER SUN WILL
SUPPORT THE DEVELOPMENT AFTERNOON THUNDERSTORMS ACROSS MAINLY THE
HIGHER TERRAIN. CONVECTION ON THURSDAY LOOKS TO BE FAIRLY ISOLATED
AND HIGH BASED...WITH LIGHTNING AND GUSTY WINDS THE MAIN THREATS
FROM ANY STORMS WHICH DO DEVELOP. SLIGHTLY BETTER COVERAGE OF
STORMS LOOKS POSSIBLE ON FRIDAY...AS TEMPS ALOFT COOL SLIGHTLY
ALONG WITH INCREASED MID AND LOW LEVEL MOISTURE. HOWEVER...MODELS
SOUNDINGS STILL INDICATING MAINLY INVERTED V PROFILES SUPPORTING
LITTLE IN THE WAY OF WETTING RAINS. THURSDAY STILL LOOKS TO BE THE
WARMEST DAY OF THE WEEK WITH H7 TEMPS PROGGED BETWEEN 16C AND 20C
SUPPORTING HIGHS IN THE 90S TO LOWER 100S ACROSS THE PLAINS WITH
70S AND 80S ACROSS THE HIGH TERRAIN AND HIGH VALLEYS...WITH
SLIGHTLY COOLER TEMPS FOR FRIDAY.

SATURDAY-TUESDAY...MODELS CONTINUE TO INDICATE SEVERAL EMBEDDED
SHORTWAVES TRANSLATING THROUGH THE NORTHERLY FLOW ALOFT THROUGH THE
PERIOD...WITH THE LATEST GFS INDICATING AN UNSEASONABLY STRONG
UPPER LOW DEVELOPING ACROSS THE NORTHERN HIGH PLAINS AROUND THE 4TH
OF JULY. THE COOLER AND MORE MOIST AIRMASS MOVING INTO THE AREA WILL
ALLOW FOR BETTER CHANCES OF WETTING RAINS AREA WIDE. HOWEVER...THIS
WILL ALSO INCREASE THE POTENTIAL FOR FLASH FLOODING ON RECENT AND
OLDER BURN SCARS...AND WILL NEED TO CONTINUE TO MONITOR THIS
POTENTIAL THROUGH THE PERIOD. AT OR SLIGHTLY ABOVE SEASONAL
TEMPERATURES EXPECTED EARLY IN THE PERIOD WITH TEMPERATURES FALLING
TO AT OR BELOW SEASONAL AVERAGES INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1117 AM MDT WED JUN 26 2013

VFR CONDITIONS AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. WINDS
WILL GENERALLY BE LIGHT...WITH NORTH TO NORTHEAST WINDS DEVELOPING
AT KCOS AND KPUB BY THURSDAY MORNING.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...MOZLEY
Hazardous weather outlook, Jun 26, 11:48 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT WED JUN 26 2013

COZ058>089-093>099-271800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1148 AM MDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHWEST
MOUNTAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN
THREAT WITH THUNDERSTORMS WILL BE LOCALLY GUSTY WINDS UP TO 40 MPH
AND LIGHTNING...BUT LITTLE IF ANY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UPPER LEVEL RIDGING WILL PERSIST ACROSS THE REGION INTO THE
EARLY WEEKEND BEFORE MOVING WEST INTO THE GREAT BASIN INTO
EARLY NEXT WEEK. THIS WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO
SCATTERED AFTERNOON THUNDERSTORMS EACH DAY...MAINLY OVER AND NEAR
THE HIGHER TERRAIN. STORMS WILL BE INITIALLY HIGH BASED...WITH THE
MAIN THREATS FROM ANY STORMS THAT DEVELOP BEING LIGHTNING AND GUSTY
AND ERRATIC WINDS.

BY THE LATE WEEKEND AND INTO EARLY NEXT WEEK...THUNDERSTORMS WILL
HAVE MORE AVAILABLE MOISTURE TO WORK WITH...LEADING TO THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING ACROSS THE RECENT
AND OLDER WILDFIRE BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

88/40

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.